Depression Home > Zoloft Sexual Side Effects

Priapism as a Sexual Side Effect of Zoloft

Priapism has occurred in very few men taking Zoloft. It is a painful erection of the penis that does not go away, even after sexual intercourse or masturbation. If left untreated, the condition can lead to permanent damage to the penis.
 
For this reason, it is important to seek medical attention immediately if you think you are having symptoms of priapism. Even though this may seem embarrassing, it is necessary to avoid permanently damaging the penis. If your healthcare provider is not available, you should seek emergency medical care.
 

Final Thoughts

It is impossible for your healthcare provider to know whether you will develop any Zoloft sexual side effects. Also, if they do develop, it is often difficult to know whether these problems are due to Zoloft or other factors. Sexual symptoms are common with a number of conditions that Zoloft is used to treat. For example, one-third of people with untreated depression report sexual side effects.
 
If you develop sexual side effects while taking Zoloft, make sure to talk with your healthcare provider. He or she may be able to recommend treatment options. Depending on how severe these side effects are, your healthcare provider may also recommend that you adjust your Zoloft dosage or try another depression medicine.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.